I was on 150mg of Nuvigil but although it was working it was fully working, and I am on Strattera because my doctor wanted to see if the nuvigil full worked before she pulled my Strattera, so she upped it to 250 ever since she upped it not only does not work at all but I feel very nausea. Can someone please tell me whats going on! FYI I can't take stimulants do to my addiction history with stimulants. Does anyone know why Nuvigil stopped working? and what others suggested for wakefulness oh yes I should mention I can't take provigil either because my health insurance will not pay for it. Please, please help give me advice or info on these concerns it would be very much appreciated!
Dear Jenny, please go to Drugs.com and look up nuvigil, you are experiencing commonly reported side effects from nuvigil and scroll down to the bottom of the page in wiki to see what it says about what type of medication it is, it is listed as a stimulant.
I have not yet had to take Nuvigil, but I have been using Provigil off and on for 7 years. I have noticed a few odd things, and I think the same thing may be happening to you with Nuvigil. Sometimes Provigil will actually make me sleepy, rather than to wake me up. I was never sure why, but I have found that by breaking the 200 mg pill in half and taking it as 100 mg at a time, it doesn't make me more sleepy. But on the days and nights I need it, I always need more than 200 mg before the next day arrives. So I have also noticed if I take the 3rd one hundred mg dose too close to the rest of it, that it makes me sleepy anyway. And it's an awful kind of sleepy. It feels like my mind is going away, and I may lose consciousness at any moment. I do not, but it feels that way. This proves several things including that Provigil is as far from an amphetamine as you can get. I have had extensive experience with amphetamines. A huge dose can result in having to just sit there for 10 minutes or so. But when I got up I felt like I swallowed a rocket engine. So I hate this idea that Provigil and Nuvigil are stimulants in the same way as amphetamines are. They are not. They're more like super coffee. If a person never drinks coffee and then does drink a cup, coffee can keep you awake and give you more energy than you might think. It's just that when you drink coffee all the time you become immune to it. But it is a very powerful stimulant. Provigil and Nuvigil are more like coffee than like amphetamines. As I am sure you know since you used to take amphetamines too.
I have heard that with Nuvigil people take the full dose at once. So if you are taking 250 mg all at once that may be why it isn't working. Try breaking the dose up. If you had taken 150 mg with no ill effects go back to 150 as the first dose, and take the next 100 mg 4 - 6 hours later. Maybe then it won't make you sleepy. I am guessing based on my experience with Provigil.
One last thing. Do you use that 5 Hour Energy Drink or Red Bull? If not, try the 5 Hour Energy Drink with the Nuvigil, or 15 minutes later. I drink 1/2 a bottle whenever I take some Provigil. I find the 2 of them close together makes me more awake than either alone. Although again, too much of either makes me tired. This is one place Provigil is nothing like an amphetamine. The more of them I would take, the more Speedy I became.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Dec 2009 • 1 answer
Updated 6 Nov 2011 • 2 answers
Updated 24 Apr 2018 • 12 answers
Updated 10 May 2013 • 1 answer
Updated 15 Jun 2014 • 2 answers